MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during an endovascular aneurysm repair (evar) procedure the physician confirmed blood leakage from the check-flo valve of both devices being used.The procedure was finished using the devices and the patient was reported to have ¿recovered on (b)(6) 2016.¿ additional information reported ¿exact amount of blood loss such as ¿in approx.Cc¿ cannot be determined though, blood was lost as much as it puddled on the floor.Hospitalization was not prolonged, and also no intervention or blood transfusion was conducted due to the blood loss.¿.
 
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, and quality control; along with a visual inspection and functional test of the returned device were conducted during the investigation.Two performer introducer sets from the same lot were returned for evaluation.Both were returned in used condition and covered in dried blood.The pre-cut slits for the silicon disc membrane were off-center in relation to the che-flo valve assembly for the first device.A small perforation or tear was noted on the second silicon disc membrane.The device history record was reviewed and there was one non-conformance for a damaged label noted for lot 7123314.The product was reworked.The device history record for component rsrcf-16.0-13 lot ni7123313 was also reviewed, and two non-conformances were noted: one for a blunt tip and the other for a failed leak test.Both devices were scrapped and replaced.Review of the manufacturing process confirmed that it meets specified requirements and is compliant with current process validation standards.The customer returned two used complaint devices for investigation.Bio matter was present on the sheath and dilator components for both devices.For one of the returned devices, it was observed that the slit intersection on the silicone disc was very slightly off center.For the other returned device, a tear was found on the silicone disc and the slit intersection was found to be off-center.Three leak tests were performed on each device.No leakage was noted on either device.Both devices were scrapped and replaced.An additional functional test was performed with the device whose silicone disc displayed the very slightly off-center slit intersection; a dilator was positioned directly in the center of the check-flo assembly and was fully inserted into the sheath.No resistance was encountered.When the dilator was removed, there were no signs of tearing.Therefore, this device was considered to be manufactured within specification.This is the only reported complaint associated with the complaint lot number 7123314.It is feasible to suggest that the observed tearing in the silicone disc for one of the returned complaint devices was attributed to the slit intersection being off center.However, the failure mode of leakage was not able to be recreated.Since one of the returned complaint devices was considered to be manufactured out of specification, the root cause of this complaint was trended as manufacturing related.Monitoring will be conducted for similar complaints.Corrected data: other relevant history (clarification of acronym).
 
Event or Problem Description
It was reported that two performer introducers were used during a procedure of stent graft placement / endovascular aneurysm repair (evar): one performer introducer in the right side and one in the left side, both of which were identified as rcf-16.0-38-j lot number 7123314.When inserting the devices, the physician confirmed blood leakage from the valves of both devices.However, he continued to use them and the procedure was completed.Additional information was reported that the exact amount of blood loss in cc cannot be determined, though blood was lost as much as it puddled on the floor.Hospitalization was not prolonged and no intervention or blood transfusion was conducted due to the blood loss.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6152150
Report Number1820334-2016-01464
Device Sequence Number13533822
Product Code DYB
UDI-Device Identifier00827002283220
UDI-Public(01)00827002283220(17)190819(10)7123314
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCF-16.0-38-J
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1